Korean J. Math. Vol. 26 No. 1 (2018) pp.75-85
DOI: https://doi.org/10.11568/kjm.2018.26.1.75

Nonconstant warping functions on Einstein warped product manifolds with $2-$dimensional base

Main Article Content

Soo-Young Lee


In this paper, we study nonconstant warping functions on an Einstein warped product manifold $M=B \times _{f^2} F$ with a warped product metric $g=g_B +f(t)^2 g_F$. And we consider a $2-$dimensional base manifold $B$~ with a metric $g_B = dt^2 +(f'(t))^2 du^2 .$ As a result, we prove the following: if $M$ is an Einstein warped product manifold with a $2-$dimensional base, then there exist generally nonconstant warping functions $f(t).$

Article Details


[1] A.L. Besse, Einstein manifolds, Springer-Verlag, New York, 1987. Google Scholar

[2] J.K. Beem and P.E. Ehrlich, Global Lorentzian geometry, Pure and Applied Mathematics, Vol. 67, Dekker, New York, 1981. Google Scholar

[3] J.K. Beem, P.E. Ehrlich and K.L. Easley, Global Lorentzian Geometry (2nd ed.), Marcel Dekker, Inc., New York (1996). Google Scholar

[4] J. Case, Y.J. Shu, and G. Wei, Rigidity of quasi-Einstein metrics, Diff. Geo. and its applications 29 (2011), 93–100. Google Scholar

[5] F.E.S. Feitosa, A.A. Freitas, and J.N.V. Gomes, On the construction of gradient Ricci soliton warped product, math.DG. 26, May, (2017). Google Scholar

[6] C. He, P.Petersen, and W. Wylie, On the classification of warped product Ein- stein metrics, math.DG. 24, Jan.(2011). Google Scholar

[7] C. He, P.Petersen, and W. Wylie, Uniqueness of warped product Einstein metrics and applications, math.DG. 4, Feb.(2013). Google Scholar

[8] Dong-Soo Kim, Einstein warped product spaces, Honam Mathematical J. 22 (1) (2000), 107–111. Google Scholar

[9] Dong-Soo Kim, Compact Einstein warped product spaces, Trends in Mathemat- ics, Information center for Mathematical Sciences, 5 (2) (2002) (2002), 1–5. Google Scholar

[10] Dong-Soo Kim and Young-Ho Kim, Compact Einstein warped product spaces with nonpositive scalar curvature, Proc. Amer. Soc. 131 (8) (2003), 2573–2576. Google Scholar

[11] B. O’Neill, Semi-Riemannian Geometry, Academic, New York, 1983. Google Scholar